Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 9, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 13, 2007, 5:50 PM CDT for Kimble County, Mason County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2007, 5:50 PM CDT (22:50 UTC)
- Expired
- Mar 13, 2007, 6:21 PM CDT
- In force
- 31 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Kimble County, TX, Mason County, TX
The radar
The San Angelo radar (KSJT), 130 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -234 J/kg
- Mixed-layer LCL
- 943 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSJT 132251
SVRSJT
TXC267-319-132330-
/O.NEW.KSJT.SV.W.0009.070313T2250Z-070313T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
550 PM CDT TUE MAR 13 2007
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN MASON COUNTY IN WEST CENTRAL TEXAS
EASTERN KIMBLE COUNTY IN WEST CENTRAL TEXAS
* UNTIL 630 PM CDT
* AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM A LINE EXTENDING FROM 17 MILES
WEST OF MASON TO 11 MILES SOUTHEAST OF JUNCTION...AND MOVING
NORTHEAST AT 10 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
STREETER BY 625 PM CDT
THE INTERSECTION OF HIGHWAY 29 AND RANCH ROAD 1222...KOOCKVILLE AND
MASON BY 630 PM CDT
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 3071 9955 3035 9969 3052 9929 3057 9914
3089 9913 3083 9941 3071 9950
$$
112 follow-up statements
000
WWUS54 KSJT 132313
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
611 PM CDT TUE MAR 13 2007
TXC267-319-132330-
/O.CON.KSJT.SV.W.0009.000000T0000Z-070313T2330Z/
MASON TX-KIMBLE TX-
611 PM CDT TUE MAR 13 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR EASTERN KIMBLE AND WESTERN MASON COUNTIES...
AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM STREETER TO 28 MILES
SOUTHWEST OF STREETER...OR ALONG A LINE EXTENDING FROM 10 MILES WEST
OF MASON TO 14 MILES SOUTHEAST OF JUNCTION...MOVING NORTHEAST AT 15
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
THE INTERSECTION OF HIGHWAY 29 AND RANCH ROAD 1222 BY 615 PM CDT
KOOCKVILLE AND MASON BY 630 PM CDT
THIS STORM HAS A HISTORY OF PRODUCING HAIL THE SIZE OF NICKELS JUST
NORTHEAST OF JUNCTION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS
LAT...LON 3071 9955 3033 9964 3052 9929 3057 9914
3089 9913 3083 9941 3071 9950
$$
11000
WWUS54 KSJT 132321
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
621 PM CDT TUE MAR 13 2007
TXC267-319-132331-
/O.CAN.KSJT.SV.W.0009.000000T0000Z-070313T2330Z/
MASON TX-KIMBLE TX-
621 PM CDT TUE MAR 13 2007
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KIMBLE AND WESTERN
MASON COUNTIES IS CANCELLED...
THIS PORTION OF THE STORM HAS WEAKENED.
LAT...LON 3071 9955 3033 9964 3052 9929 3057 9914
3089 9913 3083 9941 3071 9950
$$
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 2:35 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Mar 13, 2:35 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 235 PM CDT TUE MAR 13 2007 .SHORT TERM... UPPER LEVEL LOW MOVING SLOWLY EAST ACROSS EXTREME SOUTHEAST NEW MEXICO AND THE BIG BEND REGION OF TEXAS. GOOD INSTABILITY AND HIGH PW VALUES HAS RESULTED IN MCS TO DEVELOP ACROSS SOUTHERN AND SOUTH CENTRAL TEXAS. ALSO...ANOTHER LINE OF STORMS LOCATED OVER NORTHERN TEXAS...JUST WEST OF THE DFW METROPLEX. ANOTHER SHOT OF SHORT WAVE ENERGY MOVING EAST...CAUSING ISOLD STORMS OVER WESTERN CROCKETT COUNTY IN OUR CWFA. WILL KEEP THE POPS GOING FOR TONIGHT DUE TO UPPER LEVEL LOW IN THE VICINITY AND SOME INSTABILITY. LOOKS LIKE PROBABLY ANOTHER ROUND OF SCATTERED TSRA ACROSS MAINLY THE HEARTLAND AND NORTHWEST HILL COUNTRY...WHERE SURFACE DEWPOINTS ARE IN THE UPPER 50S TO LOWER 60S. .LONG TERM... MOST OF THE RAIN SHOULD BE TO THE EAST OF THE CWFA BY WEDNESDAY MORNING. WILL KEEP SLGT CHC POPS ACROSS THE EXTREME SOUTHEAST CWFA FOR WEDNESDAY MORNING. UPPER LEVEL LOW WILL BEGIN PICKING UP SPEED AS IT MOVES ACROSS TEXAS ON WEDNESDAY. WEAK SURFACE HIGH PRESSURE OVER THE CWFA FOR WEDNESDAY NIGHT. NEXT COLD FRONT WILL MOVE SOUTH ACROSS WEST CENTRAL TEXAS THURSDAY. BOTH THE GFS AND NAM ARE INDICATING SOME QPF BEHIND THE FRONT FOR THURSDAY NIGHT AND FRIDAY. WILL GO AHEAD AND ADD SLGT CHC POPS FOR FRIDAY ACROSS THE CWFA. LOOKING FOR DRY WEATHER FOR FRIDAY NIGHT THROUGH NEXT MONDAY NIGHT AS MAINLY A WEAK ZONAL FLOW PATTERN OVER THE AREA. WEATHER LOOKS TO GET INTERESTING FOR MIDDLE OF NEXT WEEK AS GFS HAS STRONG SOUTHERN BRANCH UPPER LEVEL TROF MOVING INTO THE SOUTHERN PLAINS. ALSO...STRONG LOW LEVEL JET PROGGED AT 850 MB FOR NEXT MONDAY NIGHT AND TUESDAY. WILL INTRODUCE SLGT CHC POPS FOR NEXT MONDAY THROUGH TUESDAY. 21 .PRELIMINARY POINT TEMPS/POPS... ABILENE 52 78 52 79 / 30 10 10 10 SAN ANGELO 53 81 55 86 / 30 10 10 10 JUNCTION 55 83 53 85 / 50 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Mar 13, 2:17 PM CDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 217 PM CDT TUE MAR 13 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-141930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 217 PM CDT TUE MAR 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT EXPECT SCATTERED THUNDERSTORMS ACROSS WEST CENTRAL TEXAS AGAIN LATER THIS AFTERNOON AND OVERNIGHT TONIGHT. THE GREATEST CHANCE FOR THUNDERSTORMS TO EXCEED SEVERE LIMITS WILL BE ALONG AND EAST OF A LINE FROM HASKELL...TO SWEETWATER...TO SAN ANGELO...TO OZONA. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 23/HUBER
In the hours before
Special weather statement, Mar 13, 12:05 PM CDT, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1205 PM CDT TUE MAR 13 2007 TXZ140-131800- BROWN TX- 1205 PM CDT TUE MAR 13 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 PM CDT FOR BROWN COUNTY... AT 1201 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 5 MILES SOUTHWEST OF BLANKET...OR ABOUT 6 MILES NORTHEAST OF EARLY...MOVING NORTHEAST AT 35 MPH. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... EASTERN BROWN COUNTY. THIS STORM HAS A HISTORY OF PRODUCING ONE HALF INCH HAIL AND VERY HEAVY RAINFALL AMOUNTS NEAR THREE QUARTERS OF AN INCH IN LESS THAN 10 MINUTES. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Local storm report, Mar 13, 5:35 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
535 PM CDT TUE MAR 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 7 NE JUNCTION 30.56N 99.69W
03/13/2007 E0.88 INCH KIMBLE TX LAW ENFORCEMENT
&&
MKEISERThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 5:08 PM CDT | Severe Thunderstorm Warning | SJT | Kimble | 37 min |
| Mar 13, 5:20 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, McCulloch | 40 min |
| Mar 13, 6:23 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason | 52 min |
| Mar 13, 6:27 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 33 min |
| Mar 13, 6:35 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 25 min |
| Mar 13, 6:46 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, San Saba | 29 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.